Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 413, NWS Raleigh, NC

August 7, 2008Cumberland County, Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 7, 2008, 4:06 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 4:06 PM EDT (20:06 UTC)
Expired
Aug 7, 2008, 5:00 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 4:50 PM EDTTSTM WND DMGAutryville, NC911 CENTER REPORT TREES DOWN.
Aug 7, 4:50 PM EDTHAIL 0.886 Sw Roseboro, NC
Aug 7, 4:50 PM EDTNON-TSTM WND DMGAutryville, NC911 CENTER REPORT TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 2:10 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 072006
SVRRAH
NCC051-163-072100-
/O.NEW.KRAH.SV.W.0413.080807T2006Z-080807T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 500 PM EDT

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER VANDER...OR OVER FAYETTEVILLE...MOVING    
  SOUTHEAST AT 33 MPH. GOLFBALL SIZE HAIL AND WINDS IN EXCESS OF 70  
  MPH ARE LIKELY WITH THIS STORM

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CEDAR CREEK AND STEDMAN AROUND 415 PM...
  AUTRYVILLE AROUND 425 PM...
  GARLAND AROUND 455 PM...

THIS IS AN EXTREMELY DANGEROUS STORM SEVERE THUNDERSTORMS CAN BE AS 
DESTRUCTIVE AS TORNADOES. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE 
FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING. STAY AWAY FROM WINDOWS.

LAT...LON 3472 7839 3475 7840 3485 7849 3484 7852
      3484 7879 3483 7889 3484 7893 3489 7894
      3511 7873 3496 7819 3472 7838
TIME...MOT...LOC 2006Z 305DEG 29KT 3500 7884

$$

VINCENT
2 follow-up statements
000 
WWUS52 KRAH 072025
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU AUG 7 2008

NCC051-163-072100-
/O.CON.KRAH.SV.W.0413.000000T0000Z-080807T2100Z/
CUMBERLAND NC-SAMPSON NC-
422 PM EDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN SAMPSON AND SOUTHEASTERN CUMBERLAND COUNTIES...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CEDAR 
CREEK...OR 10 MILES SOUTHEAST OF FAYETTEVILLE...MOVING SOUTHEAST AT 
28 MPH. THIS STORM HAS A HISTORY OF PRODUCING 59 MPH WINDS AT THE 
FAYETTEVILLE AIRPORT THIS STORM REMAINS CAPABLE OF PRODUCING 
DAMAGING WINDS UP TO 70 MPH...IN ADDITION TO GOLFBALL SIZED HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  AUTRYVILLE BY 430 PM EDT
  8 MILES SOUTHWEST OF SALEMBURG BY 445 PM EDT
  ROSEBORO BY 450 PM EDT
  7 MILES NORTHWEST OF GARLAND BY 500 PM EDT

THIS IS AN EXTREMELY DANGEROUS STORM IF YOU ARE IN ITS PATH... 
PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND 
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3472 7839 3475 7840 3485 7849 3484 7852
      3484 7879 3483 7889 3484 7893 3489 7894
      3511 7873 3496 7819 3472 7838
TIME...MOT...LOC 2022Z 300DEG 24KT 3499 7874

$$

VINCENT
000 
WWUS52 KRAH 072056
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT THU AUG 7 2008

NCC051-163-072104-
/O.EXP.KRAH.SV.W.0413.000000T0000Z-080807T2100Z/
CUMBERLAND NC-SAMPSON NC-
454 PM EDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SAMPSON AND
SOUTHEASTERN CUMBERLAND COUNTIES EXPIRES AT 500 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
CUMBERLAND COUNTY INTO SAMPSON COUNTY. SEVERE WEATHER IS NO LONGER 
EXPECTED WITH THIS STORM...THEREFORE...THE WARNING WILL BE ALLOWED 
TO EXPIRE AT 500 PM.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3472 7839 3475 7840 3485 7849 3484 7852
      3484 7879 3483 7889 3484 7893 3489 7894
      3511 7873 3496 7819 3472 7838
TIME...MOT...LOC 2054Z 288DEG 32KT 3490 7843

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:37 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 7, 2:37 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT THU AUG 7 2008

.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY SOUTH ACROSS CENTRAL NORTH CAROLINA
THIS EVENING...ENHANCING THE CHANCE FOR SHOWERS AND THUNDERSTORMS
LATE IN THE DAY PARTICULARLY IN THE SANDHILLS AND THE SOUTHEAST
COASTAL PLAIN. HIGH PRESSURE WILL BRING DRIER AND COOLER AIR TO THE
REGION FRIDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 230 PM THURSDAY...

...SEVERE THUNDERSTORM WATCH ISSUED UNTIL 10 PM ROUGHLY ALONG AND
SOUTH OF A ROCKY MOUNT...RALEIGH...TO ALBEMARLE LINE...

SCATTERED THUNDERSTORMS ALREADY BEGINNING TO DEVELOP IN THE CENTRAL
AND SOUTHERN SECTIONS OF THE CWA AS DPVA SPREADS INTO THE AREA FROM
THE SHORTWAVE APPROACHING FROM THE NORTHWEST. EXPECT THUNDERSTORMS
TO CONTINUE TO DEVELOP AND INTENSIFY IN THE WATCH AREA THROUGH EARLY
THIS EVENING AS MORE SIGNIFICANT UPPER LEVEL DIVERGENCE SPREADS INTO
THE AREA IN ASSOCIATION WITH A 100 KT 250MB JET MOVING OFFSHORE THE
MID ATLANTIC...PLACING US IN THE FAVORABLE RIGHT ENTRANCE REGION. IN
ADDITION...THE LATEST 12Z GUIDANCE ALSO SHOWS ANOTHER 80 KT JET
NOSING IN FROM TN BY EARLY THIS EVENING...WITH OUR REGION ENTERING
INTO THE LEFT EXIT OF THAT JET. THIS DUAL JET STRUCTURE COMBINED
WITH MUCAPES OF 2000-3000 J/KG SHOULD BE SUFFICIENT TO MAINTAIN
NUMEROUS STORMS ACROSS THE SOUTHERN TIER....WITH COVERAGE DECREASING
FURTHER NORTH WHERE THE INSTABILITY IS NOT AS ROBUST.

DEEP LAYER SHEAR INCREASES LATE THIS AFTERNOON WITH 0-6KM BULK SHEAR
RISING TO 35-40 KT. THIS WILL BE SUPPORTIVE OF MULTICELLULAR STORMS
AND PERHAPS AN ORGANIZED SUPERCELL IF THE SHEAR VERIFIES CLOSER TO
40 KT. INVERTED V PROFILES IN THE BOUNDARY LAYER SUGGEST DAMAGING
WINDS WILL BE THE PRIMARY THREAT ALTHOUGH LARGE HAIL WOULD ACCOMPANY
ANY MORE ORGANIZED STORMS.

THE FRONT WILL BEGIN TO PUSH THROUGH THE REGION FROM NW TO SE
TONIGHT...SERVING TO GRADUALLY STABILIZE THE ATMOSPHERE AS DRIER AIR
FILTERS IN. WILL TAPER POPS ACCORDINGLY THIS EVENING...LIMITING
CHANCE POPS TO THE SOUTHEAST ZONES LATE THIS EVENING WITH ALL AREAS
BECOMING DRY BY SUNRISE FRIDAY. THE SEVERE THREAT SHOULD DIMINISH BY
LATE EVENING AS INSTABILITY IS GRADUALLY LOST.

A FABULOUS FRIDAY LOOKS TO TAKE SHAPE ACROSS CENTRAL NORTH CAROLINA
IN THE WAKE OF THE FRONT. FORECAST SOUNDINGS SHOW A VERY DEEP AND
DRY MIXED BOUNDARY LAYER THAT SHOULD RESULT IN DEWPOINTS CRASHING
INTO THE 50S TOMORROW AFTERNOON...WITH THE POSSIBILITY OF SOME
DEWPOINTS IN THE 40S IN THE NW PIEDMONT. FORECAST THICKNESSES
INDICATE HIGHS IN THE MID 80S NW TO AROUND 90 SE...LOWER THAN MAV
GUIDANCE. THIS PRODUCES AFTERNOON RELATIVE HUMIDITIES OF AROUND 30
PERCENT...VERY PLEASANT FOR THIS TIME OF YEAR.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 145 PM THURSDAY...

AN UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL EXTEND THROUGH THE
MID-ATLANTIC INTO THE SOUTHEAST STATES THROUGH THE WEEKEND. THE GEFS
AND SREF ARE CONTINUING TO SHOW 500 MB HEIGHTS ACROSS NORTH CAROLINA
AS MUCH AS 3-4 STANDARD DEVIATIONS BELOW NORMAL...WHICH IS QUITE
SIGNIFICANT. ONE WOULD THINK THAT THIS SHOULD RESULT IN TEMPS THAT
ARE WELL BELOW NORMAL...HOWEVER...THE LATEST GFS/NAM LOW LEVEL
(1000-850MB) THICKNESSES HAVE ACTUALLY INCREASED COMPARED TO
PREVIOUS RUNS...AND THESE LATEST THICKNESSES...IN ADDITION TO THE
LATEST MOS GUIDANCE...ARE SUGGESTING HIGH TEMPS ONLY SLIGHTLY BELOW
NORMAL...IN THE MID/UPPER 80S. EVEN WITH 500 MB HEIGHTS WELL BELOW
NORMAL...THIS IS NOT ALL THAT UNREASONABLE GIVEN THAT THE EARLY
AUGUST SUN IS QUITE STRONG AND IT IS DIFFICULT TO GET BELOW NORMAL
TEMPS THIS TIME OF YEAR WITHOUT CONVECTION AND/OR WIDESPREAD CLOUD
COVER. LOWS WILL BE UNSEASONABLY COOL WITH EXCELLENT RADIATIONAL
COOLING CONDS AND A DRY AIRMASS IN PLACE...WITH TEMPS IN THE UPPER
50S TO LOWER 60S ON SAT/SUN...AND LOWER/MID 60S ON MONDAY.

PRECIP CHANCES ON SATURDAY APPEAR BASICALLY NIL...WITH FCST
SOUNDINGS LOOKING JUST TOO DRY (PWAT VALUES LESS THAN 1) TO SUPPORT
CONVECTION. ALTHOUGH A BRIEF ISOLATED SHOWER WOULD NOT BE COMPLETELY
OUT OF THE QUESTION IF A MODEST SHORTWAVE IN CYCLONIC FLOW ALOFT
WERE TO CROSS THE AREA DURING THE AFTERNOON HOURS...THIS POSSIBILITY
IS JUST TOO REMOTE TO MENTION ANYTHING OTHER THAN A DRY FCST FOR SAT
AND SAT NIGHT. ON SUNDAY...FCST SOUNDINGS ARE SHOWING INCREASING
MOISTURE ACROSS THE AREA...WITH PWAT VALUES RISING INTO THE 1.25 TO
1.75 RANGE. THE GFS IS LESS ENTHUSIASTIC ABOUT THIS MOISTURE RETURN
THAN THE NAM...HOWEVER...THE MODELS ARE HINTING AT SHORTWAVE ENERGY
ENTERING THE AREA IN DEEP CYCLONIC FLOW ALOFT...AND THE MID/UPPER
LEVELS ARE COOLER THAN NORMAL DUE TO THE UNSEASONABLY DEEP
TROUGHING...SO THIS MAY HELP SUFFICIENT INSTABILITY DEVELOP DESPITE
RELATIVELY LOW TEMPS/DEWPOINTS. AT THIS TIME...HAVE DECIDED TO
INCLUDE A SLIGHT CHANCE OF SHOWERS/STORMS TO THE FORECAST ON SUNDAY
AFT/EVE. -VINCENT

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 130 PM THURSDAY...

MODELS SHOW THE UNSEASONABLY STRONG TROUGH OVER THE AREA WEAKENING
AND SHIFTING TO THE NORTH AND EAST BY TUESDAY...CAUSING GENERALLY
DRY CONDITIONS EARLY IN THE EXTENDED PERIOD. THE GFS/ECMWF INDICATE
THAT A WEAK UPPER LEVEL TROUGH MAY MOVE INTO THE AREA WEDNESDAY INTO
THURSDAY CAUSING THE POTENTIAL FOR CONVECTION ON THOSE DAYS...
ALTHOUGH DISCREPANCIES IN THE POSITION OF THIS TROUGH IN THE LONG
RANGE MODELS PRECLUDE MENTIONING POPS HIGHER THAN SLIGHT OR LOW
CHANCE AT THIS TIME. TEMPERATURES DURING THIS PERIOD WILL HAVE HIGHS
IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER
70S. -WILSON

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 120 PM THURSDAY...

CHANCES FOR CONVECTION WILL INCREASE LATE THIS AFTERNOON AND PERSIST
INTO THIS EVENING INVOF RDU/FAY/RWI. THIS IS DUE TO AN APPROACHING
UPPER LEVEL DISTURBANCE AND ATTENDANT COLD FRONT THAT WILL INTERACT
WITH AN INCREASINGLY UNSTABLE ATMOSPHERE. THE REGION ALSO COMES
UNDER THE DIVERGENT RIGHT ENTRANCE REGION OF A 100 KT JET THAT
PIVOTS NORTHEAST ACROSS THE MID ATLANTIC REGION. WITH THE BEST
CHANCES OF CONVECTION BEING AT RDU/RWI/FAY...WILL INTRODUCE A CB
GROUP STARTING LATE THIS AFTERNOON AND LASTING INTO THE EVENING.
DEEP WESTERLY FLOW LIKELY TO KEEP CONVECTION SCATTERED IN
NATURE...SO TRYING TO PINPOINT TSTM DEVELOPMENT AT THIS JUNCTURE IS
NOT WISE. ONCE CONVECTION INITIATES... WILL AMEND TAFS TO HIGHLIGHT
ANY INCREASING TSTM POTENTIAL AT THE TERMINALS. GSO/INT DO NOT
APPEAR TO BE IN AS FAVORABLE AREA FOR CONVECTION WITH LOWER
DEWPOINTS AND LESSER INSTABILITY IN PLACE. OUTSIDE OF
CONVECTION...VFR CONDITIONS SHOULD PREVAIL.

THE COLD FRONT PUSHES SOUTH OF CENTRAL NORTH CAROLINA BY EARLY
FRIDAY MORNING. MAINLY CLEAR SKIES ARE EXPECTED FOR FRIDAY WITH A
NORTHWEST WIND AROUND 10 KT.

A DEEP TROUGH ENCOMPASSES THE EASTERN STATES THROUGH THE WEEKEND.
DRIER AIR ASSOCIATED WITH THE TROUGH SHOULD RESULT IN GENERALLY VFR
CONDITIONS THROUGH THE BEGINNING OF NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...JFB
NEAR TERM...JFB
SHORT TERM...VINCENT
LONG TERM...WILSON
AVIATION...JFB
Hazardous weather outlook, Aug 7, 2:17 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
217 PM EDT THU AUG 7 2008

NCZ027-028-040>043-073>078-083>086-088-089-081000-
NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-
LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
217 PM EDT THU AUG 7 2008

...SEVERE THUNDERSTORM WATCH 814 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND INTO THE EVENING AS AN UPPER LEVEL DISTURBANCE
AND COLD FRONT APPROACH THE AREA. AS WINDS IN THE ATMOSPHERE
STRENGTHEN...SOME  OF THE STORMS COULD BECOME STRONG TO SEVERE.
THE PRIMARY THREAT FROM ANY SEVERE STORM WILL BE DAMAGING WINDS IN
EXCESS OF 60 MPH. HOWEVER...LARGE HAIL IS POSSIBLE WITH THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS HAVE BEEN ACTIVATED IN SUPPORT OF THE SEVERE
THUNDERSTORM WATCH. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE
WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR
LATER WATCHES AND WARNINGS.

NCZ007>011-021>026-038-039-081000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-
217 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND INTO THE EVENING AS AN UPPER LEVEL DISTURBANCE
AND COLD FRONT APPROACH THE AREA. AS WINDS IN THE ATMOSPHERE
STRENGTHEN...A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE.
WHILE THE GREATEST THREAT WILL BE ROUGHLY SOUTH OF THE U.S.
HIGHWAY 64 CORRIDOR...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
IN THE FAR NORTHWEST AND NORTHERN PIEDMONT. THE PRIMARY THREAT
FROM ANY SEVERE STORM WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH.
HOWEVER...LARGE HAIL IS POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER
ASSOCIATED WITH THESE STORMS.

JFB

In the hours before

Special weather statement, Aug 7, 2:06 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
206 PM EDT THU AUG 7 2008

NCZ039>042-075>077-088-071900-
CHATHAM-CUMBERLAND-HARNETT-JOHNSTON-LEE-MOORE-RANDOLPH-WAKE-
206 PM EDT THU AUG 7 2008

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WAKE... RANDOLPH...
CHATHAM...JOHNSTON...LEE...HARNETT...MOORE AND CUMBERLAND COUNTIES
THROUGH 300 PM EDT...

AT 206 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND DEVELOPING
THUNDERSTORMS WITH VERY HEAVY RAIN NEAR HOLLY SPRINGS...WESTWARD TO
NEAR STEEDS. THIS ACTIVITY WILL PUSH TO NEAR RALEIGH... CLAYTON...
LILLINGTON...CARTHAGE...AND SEVEN LAKES OVER THE NEXT HOUR AS THEY
MOVE EAST AT 20 MPH.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

RWH
Special weather statement, Aug 7, 2:14 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT THU AUG 7 2008

NCZ083-071845-
ANSON-
214 PM EDT THU AUG 7 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 245 PM
EDT...

AT 214 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF WHITE STORE...OR ABOUT 14 MILES SOUTHEAST OF
MONROE...MOVING EAST AT 28 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WHITE STORE AND
WADESBORO.

GUSTY WINDS UP TO 50 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VINCENT
Local storm report, Aug 7, 3:09 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             11 SW WADESBORO         34.85N 80.21W
08/07/2008  E1.75 INCH       ANSON              NC   FIRE DEPT/RESCUE

            MOSTLY QUARTER SIZE HAIL WITH SOME GOLFBALL SIZE.

&&

RWH
Local storm report, Aug 7, 3:12 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             5 ENE WHITE STORE       34.93N 80.17W
08/07/2008  E1.00 INCH       ANSON              NC   LAW ENFORCEMENT

            NEAR CAMDEN CHURCH ROAD.

&&

RWH
Local storm report, Aug 7, 3:38 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             2 SW LAURINBURG         34.75N 79.50W
08/07/2008  E0.75 INCH       SCOTLAND           NC   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT TO THE
            SOUTH-SOUTHWEST OF LAURINBURG.

&&

SMITH
Local storm report, Aug 7, 3:58 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     5 S FOUR OAKS           35.38N 78.43W
08/07/2008                   JOHNSTON           NC   LAW ENFORCEMENT

            MULTIPLE TREES AND POWER LINES DOWN ACROSS THE AREA OF US
            701 AND STRICKLAND CROSSROAD.

&&

RWH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:50 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond40 min
Aug 7, 3:04 PM EDTSevere Thunderstorm WarningRAHScotland56 min
Aug 7, 3:22 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Sampson, Wayne38 min
Aug 7, 3:31 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke44 min
Aug 7, 3:55 PM EDTSevere Thunderstorm WarningRAHWayne40 min
Aug 7, 5:07 PM EDTSevere Thunderstorm WarningRAHSampson24 min
Aug 7, 5:16 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore44 min
Aug 7, 6:12 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee48 min
Aug 7, 7:03 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly42 min
Aug 7, 7:50 PM EDTSevere Thunderstorm WarningRAHMontgomery40 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.